Discussions that mention lyrica

Back Problems board


Hey Suz! Yes the increase dosage is exactly what was prescribed for me. I just can't take it.. I am one that had severe adverse reactions to it and also to Lyrica.

I've been able to survive without the nerve meds so far, but have had days.. i wish I had some extra arsenal for the pain. But things are good at 11 weeks so far.

Hope the Neurontin works well for you. Carol will be able to tell lots about it.. it keeps her going and she does great on it.

Glad to see you are still upbeat as usual gal! A good sign. Hang in there.. you know how it goes already.. it gets better soon.

Happy 4th! Tammy:wave:
Suzy-Q,

Tried responding to you yesterday, my first day to be back on for quite some time. Unfortunately, seems that the post didn't make it through, so will try again.

So sorry to hear that you are still having problems. Certainly, with neurontin/gabapentin I do encourage you to pay close attention to ANY ill side effects. Even at the low dose that you are on (300 mg versus 3600 is low) you can have major problems if your body is allergic to the medication.
Be sure to report side effects to your doctor and if you feel that they are not concerned enough, discuss switching to another medication.

As you may recall, my mother was on only 300 mg of this medication. The first two days she was a total zombie, and I could hardly wake her enough to take her heart medications. If she had been living alone, there is no telling what would have happened. I contacted the doctor and expressed my concerns, but he said it would pass and to continue the med. I wished I had not!!!

True, things improved for a couple of days after being on 300 mg, but when it was increased to 600 mg a day (1 300 mg pill twice a day), things got worse really quickly. On the second day, her limbs reacted as though she had MS and she had no control so could hold nothing and could loose her legs in half an instant, so there were a number of bad falls for her as well as me. Regardless of what the doc said, I stopped the increased dose on the second day. Unfortuantely that was not quick enough.

She wound up in critical care for a week, kidney failure and her mind scrambled as she didn't even know me, major hallucinations and totally unable to sleep or think, as the calcium levels in her blood were 5 times the normal amount. You see, the medication binds to calcium, and it is one of the more rare problems encountered, but one that can indeed be fatal.

Although the doctors were not encouraging, in fact wanted me to put her in a nursing home upon release from the hospital, she has finally recovered from the side effects. It took about 5 weeks and several more blood transfusions even after the critical care stay, before we could take further action on her back problems. That was a really rough road, as her pain levels were so high.

The doc (not my spine specialist) wanted to try Lyrica after this, but after I read that it also binds to the calcium, I spoke with the pharmacists. Mother already was adamant that she didn't want to try it, just because the doc said it was similar. Smart woman! Still, I investigated and even the pharmacist said he recommended NOT taking it, so we did not fill the script.

A week ago, she had spinal injections by my spine specialist. These did not work for me, but I spoke with him about trying these before going through a myleogram, due to her health. He agreed it was worth a trial versus the myleogram, as it would be less stressful for her. Thankfully, her pain level is finally decreasing, and for the first time in several months, she is able to walk more upright and she is wanting to get out and about. I'm anxious to see how well she holds up, because it has been a slow change; no improvement the first few days after the injection.

Suzy-Q, although I digressed, I don't want to say don't take the medication. I do want to encourage you to read about the medication and be aware of the side effects and DO let your doc know of ill side effects. If you are having any of the ill side effects and they are worsening, insist on the doc reviewing those with you or switch you to another medication that might not have the ill side effects. There are so many different medications out there that we should not continue taking a medication that is causing us problems.

Sure hope you have better days ahead very soon. I'll try to check the board more now that Mother is doing better, but time is still limited.

Hugs and best wishes.